Alert archive / Louisiana / Freeze Warnings in 2013
Freeze Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this freeze warning at Nov 26, 2013, 4:13 PM CST for 4 parishes in Louisiana. It took effect at Nov 28, 2013, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2013, 4:13 PM CST (22:13 UTC)
- In effect from
- Nov 28, 2013, 12:00 AM CST
- Expired
- Nov 28, 2013, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS New Orleans, LA
Counties Assumption Parish, LA, Saint Bernard Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -260 m²/s²
- 0-3 km storm-relative helicity
- -145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this freeze warning went out at Nov 26, 1:02 PM CST, 3 hours 11 minutes earlier.
Area forecast discussion, Nov 26, 1:02 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
102 PM CST TUE NOV 26 2013
.AVIATION...
LOW CIGS WILL MOSTLY REMAIN IN IFR RANGE THROUGH 06-08Z TONIGHT
WITH TEMPO VSBY RESTRICTIONS IN RAIN...THEN FAIRLY RAPID
CLEARING AND EXCELLENT VSBYS ARE EXPECTED LATE TONIGHT AND EARLY
WEDNESDAY MORNING. THERE IS A BRIEF WINDOW FOR THE LIGHT RAIN TO
BRIEFLY MIX WITH OR CHANGE OVER TO LIGHT SLEET OR SNOW AT KMCB
BEFORE PRECIPITATION ENDS FROM 04-08Z TONIGHT. THE TEMPERATURE AND
MOISTURE PROFILES ARE NOT SUPPORTIVE OF ANYTHING OTHER THAN RAIN
AT THE OTHER TAF AIRPORTS...HOWEVER SOME ICING MAY OCCUR DOWN TO
LOWER THAN TYPICAL ALTITUDES FOR A FEW HOURS LATE THIS EVENING
AROUND KBTR-KHDC AS THE FREEZING LEVEL LOWERS THROUGH THE CLOUD
LAYER. NORTHERLY WINDS WILL REMAIN GUSTY AT TIMES OVER THE INLAND
AIRPORTS...AND DOWNRIGHT WINDY WITH GUSTS AS HIGH AS 30 TO 35
KNOTS SOUTH OF LAKE PONTCHARTRAIN...ESPECIALLY AT KMSY AND KNEW.
22/TD
&&
.PREV DISCUSSION... /ISSUED 405 AM CST TUE NOV 26 2013/
SYNOPSIS...
RATHER INTERESTING MIDNIGHT SHIFT THIS MORNING. EARLIER FORECAST
TRACK OF SURFACE LOW WAS ALMOST DEAD ON. IT APPEARS TO HAVE
TRACKED ACROSS LOWER PORTIONS OF COASTAL PARISHES...AND AT 3 AM
APPEARS TO BE NEAR BRETON AND MISSISSIPPI SOUNDS. LOUIS. QUITE A
TEMPERATURE CONTRAST FROM WARM SIDE TO COLD SIDE OF SYSTEM. JUST
BEFORE 330 AM...GULFPORT WAS AT 48 DEGREES...AFTER A 19 DEGREE
DROP IN 30 MINUTES. EIGHT MILES AWAY AT KEESLER AFB...THE
TEMPERATURE WAS 68. LOWER PLAQUEMINES PARISH IS LIKELY IN THE
LOWER 70S...BUT NOT FOR LONG. LARGE AREA OF RAIN MOVING ACROSS THE
CWA...AND AS EXPECTED...ISOLATED RUMBLES OF THUNDER WITH ELEVATED
CONVECTION. AS COLDER AIR MOVES IN...WIND GUSTS TO 30 MPH ARE
COMMON. BOUNDARY IS MOVING EAST AT ABOUT 15 KNOTS...AND
MISSISSIPPI COASTAL COUNTIES WILL BE IN THE COOLER AIR BEFORE
SUNRISE.
SHORT TERM...
CURRENT AREA OF RAIN SHOULD PUSH NORTHEAST OUT OF THE AREA WITH
THE SURFACE LOW THIS MORNING. STILL A PRETTY HEALTHY AREA OF
PRECIPITATION TO THE SOUTHWEST AHEAD OF THE UPPER LOW. THIS
FEATURE WILL CROSS THE AREA THIS AFTERNOON AND EVENING AS IT OPENS
INTO A WAVE BEFORE MERGING WITH THE NORTHERN STREAM SHORTWAVE.
THIS WILL BRING A COLD RAIN TO THE AREA LATER TODAY AND INTO THIS
EVENING. STILL A BRIEF WINDOW THIS EVENING FOR FROZEN
PRECIPITATION OVER NORTHERN PORTIONS OF THE AREA PER BUFR
SOUNDINGS. THIS IS ONLY A 3-4 HOUR WINDOW...AND VERTICAL MOTIONS
ON THE EVENING RUNS DO NOT APPEAR TO BE QUITE AS STRONG AS EARLIER
RUNS. WILL KEEP PREVIOUS MENTION AND TIMING OF FROZEN PRECIP IN
THE NORTH. ALL PRECIPITATION WILL COME TO AN END PRIOR TO SUNRISE
ON WEDNESDAY.
FORECAST HIGHS TODAY WILL LIKELY BE EARLY MORNING READINGS...AND
WILL ASSUME CURRENT READINGS WILL BE WITHIN A COUPLE OF DEGREES OF
THE HIGHS FOR THE DAY. WEDNESDAY AND THANKSGIVING DAY WILL BE
SUNNY...DRY AND MUCH COLDER THAN NORMAL. EVEN WITH FULL SUN...HIGH
TEMPERATURES WEDNESDAY ARE NOT LIKELY TO REACH THE 50 DEGREE MARK
ACROSS A LARGE PORTION OF THE AREA. NORMAL HIGHS ARE IN THE MID
AND UPPER 60S. OVERNIGHT LOWS WEDNESDAY NIGHT ARE GOING TO BE THE
COLDEST OF THE SEASON IN MANY AREAS...WITH A HARD FREEZE LIKELY
NORTH OF LAKE PONTCHARTRAIN WHERE LOWS COULD BE IN THE LOWER 20S.
SOUTH OF THE LAKE...AREAS THAT DO NOT GET MODERATED BY MARINE
INFLUENCES ARE LIKELY TO HAVE A LIGHT FREEZE. I WOULD EXPECT THAT
FREEZE WARNINGS ARE LIKELY TO BE ISSUED FOR WEDNESDAY NIGHT WITH
THE AFTERNOON PACKAGE TODAY OR MORNING PACKAGE TOMORROW. LOWS
THURSDAY MORNING ARE GOING TO BE 20-25 DEGREES BELOW NORMAL. THERE
WILL BE SOME MODERATION IN TEMPERATURES BEGINNING THURSDAY
AFTERNOON...BUT STILL WELL BELOW NORMAL. 35
LONG TERM...
HIGH PRESSURE ALONG THE EAST COAST WILL KEEP THE WEATHER DRY
ACROSS THE AREA FOR THE REMAINDER OF THE HOLIDAY WEEKEND. A
NORTHERN STREAM SHORTWAVE WILL BRING A CHANCE OF RAIN TO THE AREA
MONDAY.
SUBFREEZING TEMPERATURES ARE AGAIN LIKELY ACROSS NORTHERN SECTIONS
BLACK FRIDAY MORNING BEFORE MODERATING. TEMPERATURES ARE ACTUALLY
EXPECTED TO BE ABOVE NORMAL SLIGHTLY BY SUNDAY AND MONDAY. ECMWF
SOLUTION SUPPORTS GFS IN THIS. 35
AVIATION...
CEILINGS WILL BOUNCE AROUND FROM IFR TO LIFR FOR MOST LOCATIONS
THROUGH THE REMAINDER OF THE NIGHT AND QUITE POSSIBLY THROUGH THE
REST OF THE FORECAST PERIOD. EXPECT VISIBILITIES TO BE AROUND
MVFR...DROPPING INTERMITTENTLY TO IFR DURING MODERATE TO HEAVIER
RAIN. EXPECT RAIN TO CLEAR THE AREA CLOSER TO 06Z BEGINNING FROM
WEST TO EAST.
MEFFER
MARINE...
COLD FRONT IS CURRENTLY MOVING SOUTHEAST ACROSS THE MISSISSIPPI
SOUND AND NEARSHORE WATERS WEST OF PLAQUEMINES PARISH. OBSERVATIONS
INDICATE THAT WINDS RIGHT BEHIND THE FRONT ARE GUSTING TO AROUND
GALE FORCE. STRONG FRONTOGENESIS IS OCCURRING WHICH HAS CAUSED WINDS
TO BE AMPLIFIED BUT THE GALE FORCE WINDS SHOULD BE TEMPORARY.
WILL GO AHEAD AND START THE SMALL CRAFT ADVISORY NOW FOR ALL COASTAL
WATERS TO ACCOMMODATE CURRENT CONDITIONS AS WELL AS REGULARLY
EXPECTED POST FRONTAL WINDS. WHILE WINDS MAY SETTLE DOWN TOWARDS
BOTTOM END SCA...THEY WILL ONCE AGAIN APPROACH GALE IN THE OVERNIGHT
PERIOD AS STRONGER WINDS MIX TO THE SURFACE. GOING TO HOLD OFF ON
GALE WARNING FOR NOW BUT MAY NEED TO BE ISSUED LATER TODAY. SMALL
CRAFT CONDITIONS WILL PERSIST THROUGH THE DAY ON WEDNESDAY AS STRONG
COLD AIR ADVECTION CONTINUES. WHILE NOT AS TYPICAL FOR WINDS TO BE
RELAXING DURING THE OVERNIGHT PERIOD...THIS SHOULD BE THE CASE
WEDNESDAY NIGHT. SURFACE RIDGE WILL BE NEAR THE GULF COAST...JUST
NORTH OF THE AREA BY THAT TIME. SUCH A RELAXED GRADIENT WILL ALLOW
WINDS TO WEAKEN FROM WEST TO EAST WITH ONLY OUTER WATERS LEFT WITH
STRONGER WINDS OVERNIGHT.
WINDS WILL GRADUALLY FADE AND SHIFT NORTHEAST AS SURFACE RIDGE TO
THE NORTH SLIDES EAST IN THE SECOND HALF OF THE WEEK. EVENTUALLY
WINDS WILL CONTINUE ROTATING UNTIL ONSHORE FLOW RETURNS THIS
WEEKEND.
MEFFER
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 48 30 44 21 / 100 60 0 0
BTR 48 32 48 24 / 100 60 0 0
ASD 51 36 48 25 / 100 60 0 0
MSY 51 38 47 30 / 100 50 0 0
GPT 51 37 50 26 / 100 60 0 0
PQL 55 38 50 24 / 100 60 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
OUT 20 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM.
&&Hazardous weather outlook, Nov 26, 12:34 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1234 PM CST TUE NOV 26 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-270645- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1234 PM CST TUE NOV 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT ACROSS THE MARINE AREA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS...TIDAL LAKES AND SOUNDS. A FEW GUSTS TO GALE FORCE ARE POSSIBLE TONIGHT. THERE IS A SLIGHT CHANCE THAT RAIN COULD BRIEFLY EITHER MIX WITH OR CHANGE OVER TO LIGHT SLEET BEFORE ENDING TONIGHT ACROSS SOUTHWEST MISSISSIPPI AND THE NORTHERN ADJACENT LOUISIANA PARISHES. NO ACCUMULATION OF FROZEN PRECIPITATION IS EXPECTED. MANY OF THESE SAME AREAS ARE EXPECTED TO SEE THE LOW TEMPERATURES DROP TO AROUND 30 OR IN THE LOWER 30S AFTER THE PRECIPITATION ENDS LATE TONIGHT TOWARDS SUNRISE ON WEDNESDAY. NORTH TO NORTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED TO DRY OUT MOST STANDING WATER BEFORE ANY ICE CAN FORM...HOWEVER...A FEW ICY SPOTS COULD DEVELOP ON A FEW BRIDGES AND OVERPASSES. THE COMBINATION OF BRISK WINDS AND COLD TEMPERATURES WILL CREATE WIND CHILL TEMPERATURES DOWN IN THE 20S LATE THIS EVENING THROUGH THE EARLY MORNING HOURS ON WEDNESDAY ACROSS MOST AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES WILL CONTINUE ACROSS MOST OF THE COASTAL WATERS INTO WEDNESDAY AND WEDNESDAY NIGHT. A HARD FREEZE...WITH LOWS IN THE LOWER TO MID 20S...IS EXPECTED WEDNESDAY NIGHT AND EARLY THANKSGIVING MORNING ACROSS MOST OF SOUTH MISSISSIPPI AND THE SOUTHEAST LOUISIANA PARISHES ALONG AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR...AND A LIGHT FREEZE IS EXPECTED ACROSS AREAS SOUTH OF INTERSTATE 10 AND LAKE PONTCHARTRAIN...INLAND FROM THE IMMEDIATE SHORELINES OF LAKE PONTCHARTRAIN AND THE GULF COAST. HARD FREEZE AND FREEZE WATCHES WILL LIKELY BE POSTED LATER THIS AFTERNOON. ANOTHER LIGHT FREEZE IS EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING ACROSS AREAS NORTH AND WEST OF LAKE PONTCHARTRAIN INTO SOUTH MISSISSIPPI. FOR THE PERIOD SATURDAY THROUGH MONDAY...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 22/TD
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 6:51 PM CST | Special Marine Warning | LIX | 39 min | |
| Nov 25, 7:28 PM CST | Special Marine Warning | LIX | 62 min | |
| Nov 26, 2:33 AM CST | Special Marine Warning | LIX | 87 min | |
| Nov 26, 2:46 AM CST | Special Marine Warning | LIX | 59 min | |
| Nov 26, 3:30 PM CST | Coastal Flood Warning | LIX | 6 hr | |
| Nov 26, 4:13 PM CST | Hard Freeze Warning | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Tangipahoa and 3 more | 41 hr |
| Nov 26, 4:13 PM CST | Wind Advisory | LIX | Saint Bernard | 17 hr |
Nearby
Freeze Warnings in Louisiana, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.